Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
I JUST DISCOVERED THIS DISORDER, DO YOU HAVE THIS ?
avatar
doxielover10 posted:
I'm not sure how to convey this so everyone understands what I'm trying
to say. I am a very severe rapid cycling bipolar, I also have ADHD. It took years to finally get me to a place where I can live a semi-normal life. My husband has always been very helpful and supportive.

The only way to explain it is that I just do not have whatever the switch is
that other people have to stop destructive behavior.i.e I have had a really bad year and I gained an enormous amount of weight, and I SWEAR, I
had no idea I was gaining weight, I am totally fearless, I will take anyone
on, I just don't have whatever stops you from destructive behavior. Has anyone else experienced this ?
Reply
 
avatar
ddnos responded:
Hi Doxielover - just have a couple questions to ask before I could really respond more to this post.

First, are you in treatment for your bipolar, i.e. on medication?

Second, are you in therapy to teach you to stop destructive behaviors, and more?

If the answer is no to one or both of those, then that's where you need to start. If you are just meds but not therapy, you need therapy to teach you new behaviors and thought processes because medication won't/can't do that.

So that is where you start

Debbie
You can`t change what people are without destroying who they were
--The Butterfly Effect
 
avatar
doxielover10 responded:
OH, I take an immense amount of medication, I have some kind of disorder that makes me able to tolerate enormous amounts of medication. My Dad had the same thing, I was taking 14 different meds which included 1200 mg of seroquel.I fought forever that I did not want to take lithium. However, I ran out of drugs so I had two choices lithium or ECT. The lithium destroyed my thyroid and 3 months later I arrived DOA at the hospital in total renal failure from a toxic level of lithium, it was 9.NOBODY can figure out what happened to me. I had my levels checked one week before and it was 1.0 . I had a therapist for years but she had to move. This is the middle of nowhere so docs are scarce. My husband had been asking me forever why I was doing the disassociation . I have no idea what is going on but I shake so badly, I can barely eat, my speech is so distorted I sound like I has a severe stroke and now this, I usually know what is going on but I have no idea on this one ?.

I went to MD Anderson for surgery that could not posponed and it's been a nightmare ever since


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.